MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400504X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the complaint conclusion report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the use of the power flex pro, it was reported that the balloon burst within nominal pressure.The procedure was stopped.There was no patient injury, the target lesion is the common iliac artery.
 
Additional Manufacturer Narrative
During the use of the power flex pro, it was reported that the balloon burst within nominal pressure.The procedure was stopped.There was no patient injury.The target lesion is the common iliac artery.A non-sterile powerflexpro 5mm4cm 135 was received coiled inside of a clear plastic bag.Product was remove from the plastic bag to do a first visual inspection without any optical magnifying device.Balloon was received sheltered inside the protective tube.No damages or anomalies were observed nor on the balloon neither on the rest of the device.Functional test was performed, the inflator/deflator device was attached to the inflation lumen.Device nominal pressure is 10 atm.Balloon inflation test was done applying pressure with the inflator/deflator device until the manometer reached the nominal pressure.Balloon was inflated as expected and no leakage was detected.Balloon inflation pressure remained steady.Pressure was increased until the manometer reached the rated burst pressure of 15 atm, at this condition no leakage was detected and manometer reading remained steady.Inflation pressure remained steady.A device history record (dhr) review of lot 17665317 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was not confirmed as the device there was no rupture or leak noted during analysis.The exact cause of the issue reported by the customer could not be determined during analysis.Based on the limited information available for review, concomitant device or handling factors may have contributed to the issue experienced by the customer as evidenced by the passed functional analysis.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7221293
Report Number9616099-2018-01811
Device Sequence Number2378328
Product Code LIT
UDI-Device Identifier20705032059333
UDI-Public20705032059333
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number4400504X
Device Catalogue Number4400504X
Device Lot Number17665317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Distributor Facility Aware Date12/29/2017
Initial Date Received by Manufacturer 12/29/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1